Wyoming, 2014High Wind in Wyoming, November 4 to 5, 2014
November 4 to 5, 2014 · NWS CYS · 14 events in 4 counties and zones
A potent low pressure system moving across Montana and the Dakotas strengthened the gradient across southeast Wyoming. Strong west to southwest winds with gusts to around 65 mph occurred through the wind corridors, including Arlington, Bordeaux and Vedauwoo.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent low pressure system moving across Montana and the Dakotas strengthened the gradient across southeast Wyoming. Strong west to southwest winds with gusts to around 65 mph occurred through the wind corridors, including Arlington, Bordeaux and Vedauwoo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 4, 3:43 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 4, 3:43 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MST TUE NOV 4 2014...CORRECTED LONG TERM
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 246 PM MST TUE NOV 4 2014
MAIN ISSUE THIS PERIOD CONTINUES TO BE THE EXPECTED UPTICK IN
WINDS AROUND THE SE WY MTNS OVERNIGHT. SO FAR NOT TOO BAD BUT IT
APPEARS THEY SHOULD COME UP THROUGH EARLY THIS EVENING AS THE LOW
LEVEL PRESSURE GRADIENT INCREASES IN RESPONSE TO SHORTWAVE ENERGY
EJECTING ACROSS THE NRN ROCKYS INTO THE NORTHERN PLAINS...WITH A
FAVORABLE COLOCATION OF THE RFQ OF THE UPPER JET. WINDS SHOULD BE
STRONGEST LATE TONIGHT INTO EARLY WEDS MORNING BEFORE EASING AS
THE GRADIENT RELAXES. WILL MAINTAIN CURRENT HILITES AS IS THOUGH
ONSET OF WINDS MAY BE A LITTLE DELAYED. EXPECT AN INCREASE IN HIGH
CLOUDS FOR A TIME TONIGHT INTO WEDS MORNING AS A SLUG OF HIGH
LEVEL MOISTURE PASSES ACROSS.
ONCE THE WINDS SUBSIDE LOOKS LIKE MILD AND DRY WEATHER WEDS
THROUGH THURSDAY AS AN UPPER RIDGE APPROACHES AND PASSES BY DURING
THE PERIOD. ANY REMAINING SNOW COVER SHOULD MELT OFF FAIRLY
QUICKLY WEDNESDAY SO MAX TEMPS SHOULD HAVE NO PROBLEM ATTAINING
THE 50S TO LOWER 60S ACROSS LOWER ELEVATIONS. MAYBE EVEN A FEW
DEGREES WARMER ESPECIALLY OVER SE WY THURSDAY AS LEE TROFFING SETS
UP A MORE DOWNSLOPE FLOW COMBINED WITH PLENTY OF SUNSHINE.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 343 PM MST TUE NOV 4 2014
MAIN FORECAST CHALLENGE THROUGH THE LONG TERM WILL BE THE FAST
MOVING NATURE OF SHORTWAVES THROUGH THE FRONT SIDE OF THE UPPER
LEVEL RIDGE. OF COURSE TIMING OF THESE FAST MOVING FEATURES CAN
HAVE BIG IMPACTS ON TEMPERATURES ANY GIVEN DAY. GFS AND ECMWF NOT
TOO DIFFERENT ON TIMING OF THE FIRST SHORTWAVE ON FRIDAY ALTHOUGH
THE GFS HOLDS THE MAIN PV ANOMALY SLIGHTLY FARTHER WEST...WHICH
WOULD BE ENOUGH FOR SOME RAIN AND SNOW SHOWERS LATE FRIDAY
AFTERNOON AND EVENING FOR SOUTHEAST WYOMING. THE EC BEING FARTHER
EAST AND NOT AS ROBUST KEEPS THE FORECAST DRY. NOT CONFIDENT IN
EITHER SOLUTIONS BUT SUFFICE IT TO SAY EITHER WAY NOT SEEING BIG
IMPACTS OUTSIDE OF BREEZY TO WINDY CONDITIONS. COULD SEE WINDS
CLOSE TO HIGH WIND CRITERIA AHEAD OF THE SHORTWAVE IN WIND PRONE
PORTIONS OF SOUTHEAST WYOMING EARLY FRIDAY. THEN AS THE WAVE
PASSES BY...GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE PLAINS
AND COULD SEE ADVISORY SPEEDS.
RIDGE WILL BUILD BACK ACROSS THE ROCKIES SATURDAY AND SUNDAY SO
SHOULD SEE TEMPERATURES BACK ABOVE NORMAL WITH NO CHANCES FOR
PRECIPITATION. THIS WILL CHANGE MONDAY AS THE NEXT SHORTWAVE DIGS
ACROSS THE AREA. AGAIN THE GFS AND EC CLOSE ON TIMING...BUT STRENGTH
AND PLACEMENT ARE VERY FAR APART. EC BRINGS THE MAIN SHORTWAVE
ENERGY RIGHT ACROSS SOUTHEAST WYOMING WHILE THE GFS IS WEAKER AND
OVER WESTERN SOUTH DAKOTA. AGAIN NOT CONFIDENT IN EITHER SOLUTION
AND WILL HAVE TO SEE HOW THE MODELS CHANGES OVER THE NEXT FEW DAYS.
REGARDLESS THERE WILL BE SHOT OF COOLER AIR EARLY NEXT WEEK WITH
TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 246 PM MST TUE NOV 4 2014
STRONG WINDS TO DEVELOP THIS EVENING ACROSS WIND PRONE LOCATIONS
OF SOUTHEAST WYOMING SUCH AS NEAR BORDEAUX...THE ARLINGTON AREA
AND THE SOUTHERN LARAMIE RANGE AND FOOTHILLS. WESTERLY WINDS WILL
GUST TO 50 KTS AT TIMES. WINDS WILL SUBSIDE LATE TONIGHT INTO
WEDNESDAY BUT STILL LOOK FOR BREEZY TO WINDY CONDITIONS ACROSS THE
AREA. LIGHT WINDS FOR WEDNESDAY NIGHT.
&&
.FIRE WEATHER...
ISSUED AT 246 PM MST TUE NOV 4 2014
NO SIGNIFICANT CONCERNS SEEN FOR THE REST OF THE WEEK WITH WEATHER
FACTORS EXPECTED TO BE NON-CRITICAL FOR THE MOST PART. THERE WILL
BE SOME LOCALLY STRONG WINDS TONIGHT INTO WEDNESDAY AROUND THE SE
WY MTNS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 AM MST WEDNESDAY FOR WYZ106-110.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 8 AM MST WEDNESDAY
FOR WYZ116-117.
NE...NONE.
&&
SHORT TERM...RE
LONG TERM...SML
AVIATION...SML
FIRE WEATHER...REHazardous weather outlook, Nov 4, 8:21 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
821 AM MST TUE NOV 4 2014
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-111>114-118-
119-051100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
821 AM MST TUE NOV 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ103>106-109-110-115>117-051100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
821 AM MST TUE NOV 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST-TO-SOUTHWEST WINDS ARE EXPECTED IN THE WIND PRONE
AREAS ALONG AND WEST OF THE LARAMIE RANGE FROM TONIGHT THROUGH
WEDNESDAY MORNING. WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN THE
ARLINGTON AND BORDEAUX AREAS...AS WELL AS THE INTERSTATE 80 SUMMIT
BETWEEN LARAMIE AND CHEYENNE. A HIGH WIND WARNING IS IN EFFECT FOR
THESE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, North Snowy Range Foothills
- When
- November 4, 5:46 PM MST to 6:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 04/1746 MST.
High Wind, North Snowy Range Foothills
- When
- November 4, 8:00 PM MST to 9:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 4, 8:31 PM MST to 8:36 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured peak wind gusts of 60 mph.
High Wind, North Snowy Range Foothills
- When
- November 4, 9:00 PM MST to 9:21 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 63 mph at 04/2116 MST.
High Wind, North Snowy Range Foothills
- When
- November 4, 9:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured a peak wind gust of 66 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 4, 9:46 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a peak wind gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- November 4, 10:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured a peak wind gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- November 4, 10:15 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured a peak wind gust of 63 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 4, 10:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a peak wind gust of 66 mph.
High Wind, South Laramie Range Foothills
- When
- November 4, 10:45 PM MST to 11:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- November 5, 12:20 AM MST to 1:20 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 05/0020 MST.
High Wind, South Laramie Range
- When
- November 5, 12:22 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured a peak wind gust of 60 mph.
High Wind, South Laramie Range
- When
- November 5, 12:45 AM MST to 1:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 05/0045 MST.
High Wind, South Laramie Range
- When
- November 5, 2:00 AM MST to 3:00 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford West measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 05/0200 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 4, 2014$100,000 · 2 events
- Heavy Rain in Texas, November 4, 20141 injured · $10,000 · 1 event
- Flooding and Damaging Wind in Puerto Rico, November 4, 2014$1,000 · 6 events
- High Wind in California, November 4, 201460 kt wind · 2 events
- Frost and Freeze in Colorado, November 4, 20141 event
- Waterspout in South Atlantic Coastal Waters, November 4, 20141 event
- Wildfire in Georgia, November 4, 2014$900 · 1 event
- High Wind in Wyoming, November 4 to 5, 201453 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545366, 545367, 545363, 545370, 545371, 545364, 545372, 545373, 545365, 545374, 545376, 545377, 545378, 545379.